MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 15355500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.No product malfunction was reported.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: neurological, vascular or visceral injury; nerve damage due to surgical trauma." ".Compatibility: do not use reline system with components of other systems than armada system.Refer to the armada system instructions for use for a list of the armada system indications of use.Unless stated otherwise, nuvasive devices are not to be combined with the components of another system." no product replaced.
 
Event or Problem Description
On (b)(6) 2017, a patient underwent an extreme lateral interbody fusion procedure at l2-l5 levels and a posterior fusion procedure at t9-s2ai levels.During in-situ rod bending, the anterior longitudinal ligament was ruptured at l2/3 level.Reportedly, on (b)(6) 2017, patient underwent a revision procedure to place a mesh cage and arrow graft in an effort to prevent the xlif cage from backing out.No patient injury was reported.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7025702
Report Number2031966-2017-00167
Device Sequence Number1145381
Product Code NKB
UDI-Device Identifier00887517510143
UDI-Public00887517510143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number15355500
Device Lot NumberCT62636
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2017
Initial Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR